Alert archive / Connecticut / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 95, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 21, 2011, 4:03 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 4:03 PM EDT (20:03 UTC)
- Expired
- Aug 21, 2011, 4:45 PM EDT
- In force
- 42 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
The radar
The Brookhaven radar (KOKX), 74 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 4:22 PM EDT | HAIL 1 | Redding, CT | |
| Aug 21, 4:48 PM EDT | HAIL 1.25 | Danbury, CT | CT STATE POLICE REPORTS INTERSTATE 84 IS CLOSED IN DANBURY DUE TO LARGE HAIL DAMAGING CARS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 12:52 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
819
WUUS51 KOKX 212003
SVROKX
CTC001-212045-
/O.NEW.KOKX.SV.W.0095.110821T2003Z-110821T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
403 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 445 PM EDT...
* AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RIDGEFIELD...OR 8 MILES SOUTH OF DANBURY...AND MOVING NORTHEAST AT
20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BETHEL...NEWTOWN AND MONROE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4151 7343 4152 7341 4148 7334 4148 7332
4145 7329 4143 7322 4139 7315 4118 7347
4120 7349 4121 7348 4129 7355 4135 7355
4138 7354 4152 7345
TIME...MOT...LOC 2003Z 235DEG 16KT 4129 7345
$$
BC1 follow-up statement
793
WWUS51 KOKX 212023
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
423 PM EDT SUN AUG 21 2011
CTC001-212045-
/O.CON.KOKX.SV.W.0095.000000T0000Z-110821T2045Z/
FAIRFIELD CT-
423 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR FAIRFIELD COUNTY...
AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BETHEL...OR 6 MILES SOUTHWEST OF NEWTOWN...MOVING
NORTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONROE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4128 7345 4134 7353 4137 7352 4149 7340
4147 7334 4138 7317 4125 7336
TIME...MOT...LOC 2023Z 235DEG 16KT 4134 7335
$$
BCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:00 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 21, 2:00 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
200 PM EDT SUN AUG 21 2011
.SYNOPSIS...
A POWERFUL COLD FRONT WILL PRODUCE STORMY WEATHER THIS AFTERNOON
AND TONIGHT ACROSS THE TRI-STATE REGION. FAIR WEATHER WILL BUILD
IN BEHIND THE FRONT MONDAY THROUGH THURSDAY. A FRONTAL BOUNDARY
MAY IMPACT THE REGION FOR THE END OF THE WEEK...WITH HIGH PRESSURE
SETTLING IN BEHIND THE FRONT FOR SATURDAY.
&&
.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
SEVERE THUNDERSTORM WATCH NUMBER 794 IS NOW IN EFFECT THROUGH 9PM
THIS EVENING FOR THE ENTIRE COUNTY WARNING AREA. PLEASE NOTE
THAT WE WILL BE TAKING A SPECIAL 18Z UPPER AIR OBSERVATION IN
SUPPORT OF SEVERE WEATHER OPERATIONS.
UPDATED FORECAST TO INCREASE POPS MAINLY OUT WEST EARLY THIS
AFTERNOON TO ACCOUNT FOR EXISTING STORMS. STRONG TO SEVERE
THUNDERSTORMS ANTICIPATED WITH SBCAPES UP TO 2500-3500 J/KG AS PER
LAPS ANALYSIS OVER THE FORECAST AREA AND A PRE-FRONTAL TROUGH
DEVELOPING OVER OUR WESTERN ZONES. ROTATION OF STORMS HAS BEEN
RELATIVELY WEAK SO FAR...BUT EXPECTING BETTER POTENTIAL OF
ROTATION AS THE DAY PROGRESSES WHILE SHEAR BECOMES STRONGER OVER
THE AREA.
SYNOPTIC LOW LEVEL DIRECTIONAL SHEAR IS LIMITED...HOWEVER AS
STORMS DEVELOP ALLOWING FOR LOW LEVEL INFLOW...EXPECT THIS SHEAR
TO BE ENHANCED RESULTING IN AN ENVIRONMENT MORE SUPPORTIVE OF
SUPERCELLS.
ALTHOUGH THERE ISN/T A WARM FRONT IN THE VICINITY OF THE CWA WITH
THIS EVENT...EHI STILL IN THE 1-2 RANGE SUPPORTING A TOR
POTENTIAL. INFLOW MAY ENHANCE THESE NUMBERS AS WELL BUT
COMPUTATION IS BASED ON SRH SO CONFIDENCE NOT AS HIGH AS IN THE
BRN. ANY OUTFLOW BOUNDARIES WILL ELEVATE THE SPIN UP RISK...AND
AS THE CONVECTION CONSOLIDATES TONIGHT THE RISK COULD SHIFT TO LI
WITH COASTAL BOUNDARY DEVELOPMENT.
PW/S STILL ON TRACK TO REACH JUST UNDER 2 INCHES SO HEAVY RAIN HAS
BEEN INCLUDED IN THE FCST. SEE HYDRO SECTION FOR ADDITIONAL INFO.
MODERATE RIP RISK TODAY. THREAT HIGHEST IN THE AFTERNOON AND EVE.
&&
.SHORT TERM /MIDNIGHT THROUGH 6 AM MONDAY/...
COLD FRONT EXPECTED TO PASS THROUGH AFTER MIDNIGHT
TONIGHT...ENDING THE THREAT OF SHOWERS AND STORMS. THE FRONT
SHOULD CLEAR THE CWA BY 12Z MON.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
MUCH DRIER AIRMASS SETTLES IN FOR MON WITH BREEZY NW FLOW. AFT
DECOUPLING OVERNIGHT...40S POSSIBLE ACROSS THE COLDEST SPOTS. MET
GUIDANCE HAS 47 AT KMGJ AND THE FCST HAS BEEN TRENDED IN THAT
DIRECTION.
NO OTHER CHANGES TO THE EXTENDED WITH FAIR WEATHER STILL ON TRACK
TUE-WED...FRONT APPROACHING THU NIGHT INTO FRI...AND HIGH PRES ON
SAT.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A COLD FRONT APPROACHES FROM THE WEST THIS AFTERNOON...THEN
CROSSES THE TRI-STATE TONIGHT. HIGH PRESSURE BUILDS IN MONDAY.
MAIN STORY FOR TODAY IS CONVECTIVE THREAT. APPEARS THAT TWO
ROUNDS OF CONVECTION WILL IMPACT CITY/WESTERN TERMINALS. THE
FIRST LATE THIS AFTERNOON/EARLY THIS EVENING...AND THE SECOND
LATE THIS EVENING. THERE IS SOME QUESTION OF HOW WELL THE FIRST
ROUND WILL STAY TOGETHER HEADING EAST. SECOND ROUND IMPACTS
EASTERN TERMINALS LATE THIS EVENING/EARLY OVERNIGHT. HAVE ADDED
VRB20G40KT TO TEMPO GROUPS W SHRA/CB FOR NOW...TO HIGHLIGHT
POTENTIAL FOR STRONG GUSTY WINDS WITH ANY STORM. THE 40KT IS NOT A
CAP ON FORECAST WIND GUSTS...ANY STRONGER STORM COULD END UP BEING
SEVERE WITH GUSTS OF AT LEAST 50KT...TO HARD TO PINPOINT WHERE
THIS WILL OCCUR TO A POINT...SO DO NOT REFLECT THIS IN THE TAFS.
CONFIDENCE HIGH ENOUGH IN FIRST ROUND OVER WESTERN ZONES THAT HAVE
GONE W/ TSRA IN TEMPO GROUP. ALSO W/ISOLD STORMS AHEAD OF MAIN
LINE HAVE GONE VCTS TO START AT THOSE TERMINALS AS WELL.
LOCALLY HEAVY RAINFALL IS VERY LIKELY DURING THE SECOND ROUND.
PRIMARILY VFR THROUGH THE TAF PERIOD OUTSIDE OF
CONVECTION...WHICH SHOULD MAINLY BE MVFR FOR THE FIRST
BATCH...AND IFR...WITH HEAVY RAINFALL FOR THE SECOND ROUND. MVFR
FOG POSSIBLE BEHIND THE FRONT KSWF/KHPN EARLY MONDAY MORNING.
S-SW FLOW 10-15 KT WITH NYC METRO TERMINALS NORTH/WEST EXCEPT FOR
KJFK SHOULD SEE WIND GUSTS UP TO 20 KT INTO EARLY EVENING. WINDS
DIMINISH TO AROUND 10 KT EARLY EVENING...THEN SWITCH TO THE SW
RIGHT AHEAD OF THE FRONT...THEN TO WNW-NW WITH ITS PASSAGE LATE
TONIGHT.
APPEARS WINDS SHOULD BE 10-15KT W/GUSTS TO AROUND 20 KT MONDAY OUT
OF THE WNW-NW.
COLD FRONTAL PASSAGE SLATED FOR AROUND 04Z AT KSWF...05-06Z NYC
METRO TERMINALS...08Z KISP/KBDR...AND 09Z KGON.
OUTLOOK FOR 18Z MON THROUGH THURSDAY...
MON AFTERNOON-WEDNESDAY NIGHT...VFR.
THURSDAY-THURSDAY NIGHT...SUB-VFR POSSIBLE IN MAINLY
AFTERNOON/EVENING SHRA/TSRA.
FRIDAY...VFR.
&&
.MARINE...
SEVERE THUNDERSTORM WATCH 794 IN EFFECT FOR ALL WATERS UNTIL 9 PM.
SCA ISSUED FOR S SHORE BAYS AND OCEAN AS SW WINDS INCREASE LATE
THIS AFTERNOON AND TONIGHT. MARGINAL SCA ON THE REMAINING WATERS
AND OCCASIONAL GUSTS HAVE BEEN INCLUDED. MARINERS SHOULD BE
PREPARED FOR SEVERE TSTMS THIS EVE AND OVERNIGHT.
NW FLOW 10-20KT MON BEHIND THE COLD FRONT. SCA LIKELY ON THE ERN
OCEAN DUE TO AT LEAST LINGERING SEAS...AND POSSIBLE ON THE
REMAINING WATERS FOR WIND.
CONDITIONS IMPROVE TUE-THU WITH HIGH PRES IN THE REGION. A
FRONTAL BOUNDARY MAY IMPACT THE WATERS LATE THU AND FRI.
&&
.HYDROLOGY...
FLASH FLOOD WATCH FOR THE MOST SUSCEPTIBLE AREAS OF THE CWA...NE NJ
WITH LOW FFG AND THE CITY FOR HEAVY RAINFALL RATES LEADING TO
POTENTIAL URBAN FLOODING. THE WATCH LEAVES ROOM FOR EXPANSION
ACROSS OTHER PORTIONS OF THE CWA. THE HEAVIEST RAINFALL APPEARS IT
WILL FALL WHERE RENEGADE CONVECTION AHEAD OF THE FRONT
CONSOLIDATES CLOSER TO THE FRONT AS THE MAIN DYNAMICS ARRIVE.
00/06Z NAM SHOWS POTENTIAL 3 INCH RAINS IN THIS ZONE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ072>075-176-178.
NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ002-004-006-
103>108.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ345-350-353-
355.
&&
SYNOPSIS...JMC
NEAR TERM...JC/JMC
SHORT/LONG TERM...JMC
AVIATION...MALOIT
MARINE/HYDROLOGY...JMCHazardous weather outlook, Aug 21, 1:47 PM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 147 PM EDT SUN AUG 21 2011 CTZ005>012-NYZ067>071-078>081-177-179-221000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN NASSAU- 147 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 794 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-004-006-103>108-221000- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- 147 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 794 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ072>075-176-178-221000- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 147 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 794 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-221000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 147 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 794 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 21, 1:23 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
123 PM EDT SUN AUG 21 2011
CTZ005-NYZ068-211830-
NORTHERN FAIRFIELD-PUTNAM-
123 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND PUTNAM COUNTIES...
AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF LAKE CARMEL...AND MOVING
NORTHEAST AT 20 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4166 7350 4164 7349 4151 7344 4151 7339
4137 7354 4150 7370 4153 7367 4153 7353
4163 7353 4165 7352
BCSpecial weather statement, Aug 21, 1:28 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
128 PM EDT SUN AUG 21 2011
NYZ067-211830-
ORANGE-
128 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ORANGE COUNTY...
AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENWOOD LAKE...OR 5 MILES SOUTHWEST OF
MONROE...AND MOVING NORTHEAST AT 30 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4131 7436 4149 7408 4140 7395 4135 7397
4132 7398 4126 7406 4117 7422
BCLocal storm report, Aug 21, 2:38 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
238 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG CHAPPAQUA 41.16N 73.76W
08/21/2011 WESTCHESTER NY BROADCAST MEDIA
SOUTHBOUND LANES OF THE SAW MILL RIVER PARKWAY BLOCKED
DUE TO FALLEN TREES. TIME ESTIMATED BY RADAR.
0118 PM TSTM WND DMG WYCKOFF 41.00N 74.17W
08/21/2011 BERGEN NJ AMATEUR RADIO
LARGE 5-6 INCH DIAMETER TREE LIMB DOWN AT GODWIN AVENUE
AND JOSHUA LANE.
0119 PM TSTM WND DMG MIDLAND PARK 40.99N 74.14W
08/21/2011 BERGEN NJ AMATEUR RADIO
LARGE 4-5 INCH DIAMETER TREE LIMB DOWN BLOCKING BELL
AND BURKE STREETS.
0140 PM TSTM WND DMG PLEASANTVILLE 41.14N 73.78W
08/21/2011 WESTCHESTER NY TRAINED SPOTTER
MULTIPLE TREES DOWN ON METRO NORTH TRACKS IN THE
VICINITY OF PLEASANTVILLE. TRAIN SERVICE IS SUSPENDED.
&&
DSLocal storm report, Aug 21, 2:41 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
241 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM TSTM WND DMG PLEASANTVILLE 41.14N 73.78W
08/21/2011 WESTCHESTER NY TRAINED SPOTTER
MULTIPLE TREES DOWN ON METRO NORTH TRACKS IN THE
VICINITY OF PLEASANTVILLE. TRAIN SERVICE IS SUSPENDED.
TIME ESTIMATED BY RADAR.
&&
CORRECTED EVENT TIME...REMARKS
DSSpecial weather statement, Aug 21, 3:23 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 323 PM EDT SUN AUG 21 2011 CTZ005-009-NYZ068-070-212030- NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-PUTNAM-SOUTHERN FAIRFIELD- 323 PM EDT SUN AUG 21 2011 ...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD...PUTNAM AND WESTCHESTER COUNTIES... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BEDFORD...OR 7 MILES NORTHEAST OF MOUNT KISCO...AND MOVING NORTHEAST AT 15 MPH. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. LAT...LON 4153 7349 4139 7324 4110 7355 4127 7378 BC
Local storm report, Aug 21, 4:02 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
402 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG CHAPPAQUA 41.16N 73.76W
08/21/2011 WESTCHESTER NY BROADCAST MEDIA
SOUTHBOUND LANES OF THE SAW MILL RIVER PARKWAY BLOCKED
DUE TO FALLEN TREES. TIME ESTIMATED BY RADAR.
0118 PM TSTM WND DMG WYCKOFF 41.00N 74.17W
08/21/2011 BERGEN NJ AMATEUR RADIO
LARGE 5-6 INCH DIAMETER TREE LIMB DOWN AT GODWIN AVENUE
AND JOSHUA LANE.
0119 PM TSTM WND DMG MIDLAND PARK 40.99N 74.14W
08/21/2011 BERGEN NJ AMATEUR RADIO
LARGE 4-5 INCH DIAMETER TREE LIMB DOWN BLOCKING BELL
AND BURKE STREETS.
0148 PM TSTM WND DMG PLEASANTVILLE 41.14N 73.78W
08/21/2011 WESTCHESTER NY TRAINED SPOTTER
MULTIPLE TREES DOWN ON METRO NORTH TRACKS IN THE
VICINITY OF PLEASANTVILLE. TRAIN SERVICE IS SUSPENDED.
TIME ESTIMATED BY RADAR.
0200 PM TSTM WND DMG MAHOPAC 41.37N 73.74W
08/21/2011 PUTNAM NY TRAINED SPOTTER
ONE TREE DOWN IN MAHOPAC. LARGE BRANCHES AND LIMBS DOWN
AND SHERYL LANE AND RUSS ROAD.
0226 PM TSTM WND DMG SHERMAN 41.58N 73.50W
08/21/2011 FAIRFIELD CT LAW ENFORCEMENT
ONE TREE DOWN ON SIDE OF ROAD ON ROUTE 39. TIME
ESTIMATED BY RADAR.
&&
DSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:00 AM EDT | Flash Flood Watch | OKX | Greater Bridgeport Planning Region | 15 hr |
| Aug 21, 12:59 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 23 min |
| Aug 21, 1:43 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 47 min |
| Aug 21, 2:15 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 21 min |
| Aug 21, 3:23 PM EDT | Special Weather Statement | OKX | 67 min | |
| Aug 21, 4:41 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 49 min |
| Aug 21, 5:08 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 52 min |
| Aug 21, 5:18 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 27 min |
| Aug 21, 5:25 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 80 min |
| Aug 21, 5:58 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 32 min |
| Aug 21, 6:27 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 48 min |
| Aug 21, 7:25 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 2 hr |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.